Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 21, 2018, 10:20 PM CDT for Lawrence County, Tennessee. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 10:20 PM CDT (03:20 UTC)
- Expired
- Sep 22, 2018, 12:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
208
WGUS54 KOHX 220320
FFWOHX
TNC099-220515-
/O.NEW.KOHX.FF.W.0025.180922T0320Z-180922T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1020 PM CDT FRI SEP 21 2018
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Lawrence County in Middle Tennessee...
* Until 1215 AM CDT.
* At 1019 PM CDT Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3500 8760 3504 8760 3504 8758 3505 8758
3506 8759 3514 8759 3516 8757 3519 8757
3519 8758 3533 8758 3528 8732 3500 8736
$$
BarnwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 8:29 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 21, 8:29 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 829 PM CDT Fri Sep 21 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Ongoing showers and a few thunderstorms are ongoing across the mid state, with the heavier showers off to the southwest part of the area. Showers and storms over the southwest are backbuilding a bit, and putting down amounts around 2 to 3 inches. Have a flood advisory out for parts of Wayne/Lawrence counties where the highest amounts have fallen, but ongoing convection will add a bit more to those totals. CAMs have the southwest activity diminishing a bit and/or moving to the northeast just behind the showers moving eastward off an outflow boundary from earlier convection. Overnight, most of the area may stay dry before better chances move in from the northwest during the day tomorrow. Adjusted pops and temps/dewpoints to line up with current model trends. Other than that, no major changes to the forecast overnight. && .AVIATION... 00Z TAF DISCUSSION. Showers and a few thunderstorms will impact all terminals for this TAF period. Better chances look to arrive during the day tomorrow, especially for KCKV where the stationary front will set up just to the northwest. Isolated chances will exist overnight. Models want to place isolated to scattered showers around KBNA/KMQY by late morning with MVFR cigs moving in and continuing through the afternoon. KCSV looks to have better chances for isolated showers and storms Saturday afternoon, but cigs look to remain VFR at that terminal for now. Have in vicinity mention during better model alignment for the showers, with predominant showers and isolated thunderstorms mentioned at KCKV during the day Saturday. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Barnwell
Hazardous weather outlook, Sep 21, 5:14 AM CDT, 17 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 514 AM CDT Fri Sep 21 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-221015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 514 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Flash flooding could become an issue as 1 to 3 inches of rain is possible, with some spots potentially seeing a little more over the weekend. While areas north of I-40 and west of I-65 look like the area of biggest concern at this point, the eventual location of the heaviest rain is still in question. Please remain weather aware throughout the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for rainfall measurements and flooding reports. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:02 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 118 min |
| Sep 21, 8:48 PM CDT | Areal Flood Advisory | OHX | Maury | 117 min |
| Sep 21, 10:03 PM CDT | Areal Flood Advisory | OHX | Lawrence | 117 min |
| Sep 21, 10:41 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 2 hr |
| Sep 21, 11:26 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Sep 22, 12:03 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Sep 22, 1:33 PM CDT | Special Weather Statement | OHX | Jackson | 27 min |
| Sep 22, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 11 min |
| Sep 22, 2:28 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Sep 22, 2:44 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 46 min |
| Sep 22, 5:15 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 30 min |
| Sep 22, 5:20 PM CDT | Areal Flood Advisory | OHX | Wayne | 115 min |
| Sep 22, 5:47 PM CDT | Special Weather Statement | OHX | Lawrence | 28 min |
| Sep 22, 5:50 PM CDT | Areal Flood Advisory | OHX | Lawrence | 61 min |
| Sep 22, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Sep 22, 6:50 PM CDT | Areal Flood Advisory | OHX | Lawrence | 115 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.